Thunderstorm Wind, Lincoln
- When
- June 22, 4:25 PM CST
- Where
- Lincoln County, Taft
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- UTILITY COMPANY
- Coordinates
- 35.017, -86.733
A few power lines were blown down due to thunderstorm winds.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 22, 2:10 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL ISSUED BY NWS JACKSON MS 310 PM CDT TUE JUN 22 2004 .SHORT TERM... MAIN FORECAST CHALLENGES THIS PERIOD ARE POPS AND TEMPS. CURRENTLY...CLEARING SKIES HAVE ALLOWED FOR GOOD INSOLATION WITH TEMPS RISING TO THE UPPER 80S. VIS SAT IMAGERY DETECTING A GOOD DIURNAL CU FIELD. REGION WSR88D IMAGERY INDICATES THAT CONVECTION IS REDEVELOPING OVER WESTERN PORTIONS OF THE CWFA...WITH ORGANIZED CONVECTION OVER MUCH OF MISSISSIPPI. THIS ACTIVITY TO THE SOUTHWEST WILL BE THE FIRST IN A FEW BOUTS OF SHRA/TSRA DURING THE PERIOD. TONIGHT...SHORT TERM MODELS IN FAIR AGREEMENT MOVING A DISTURBANCE NORTHEASTWARD FROM LA INTO MS AND ALABAMA. AMPLE MOISTURE IS AVAILABLE...PWS APPROACHING 2 INCHES...KIS IN EXCESS OF 30 AND EXCELLENT LOW LEVEL MOISTURE TRANSPORT. BEST INSTABILITY WILL BE AVAILABLE THIS EVENING...WITH LIS NEAR -4C AND SFC BASED CAPE AT OPR ABOVE 2000 J/KG. THESE VALUES WILL DROP OFF AS THE NIGHT PROGRESSES...ALTHOUGH ENOUGH INSTABILITY WILL REMAIN TO SUPPORT ONGOING ACTIVITY. THUS LOOKING FOR BEST STRONG STORM POTENTIAL THIS EVENING...EVOLVING INTO OCCASIONALLY HEAVY RAINFALL OVERNIGHT. WEDNESDAY...APPEARS THAT A WET DAY IS ON TAP. UPPER DISTURBANCE WILL CONTINUE IT/S TREK NORTHEASTWARD THROUGH THE REGION...WHILE A SFC COLD FRONT APPROACHES FROM THE NORTH. PERIODS OF SHRA/TSRA CAN BE EXPECTED. WIDESPREAD CLOUD COVER AND RAIN EARLY IN THE DAY WILL LIMIT HEATING POTENTIAL AND LOWERED HIGHS TO NEAR 80. LIMITED HEATING WILL ALSO LIMIT INSTABILITY POTENTIAL. ETA IS HARD PRESSED TO DEVELOP ANY SFC BASED CAPE...ALTHOUGH LIS REMAIN MARGINALLY NEGATIVE TO SUPPORT THUNDER. PWS BETWEEN 1.75 AND 2.00 IN WILL MAINTAIN HEAVY DOWNPOUR POTENTIAL. WED NIGHT THRU FRIDAY...SFC FRONT WILL BRIEFLY SLIDE SOUTH OF THE REGION...JUST HOW FAR SOUTH IS UP TO DEBATE. THE GFS IS MORE AGGRESSIVE...PUSHING THE FRONT INTO CENTRAL ALABAMA...WHILE THE ETA IS MORE PASSIVE...HAVING THE FRONT BISECT THE CWFA. WILL SIDE MORE WITH THE BEARISH ETA...KEEP SLIGHT CHANCE POPS NORTH AND LOW END CHANCE POPS SOUTH. WITH MORE SUNSHINE EXPECTED THURSDAY...HAVE RETURNED TEMPS TO NEAR SEASONAL AVERAGES. ON FRIDAY...NEXT DISTURBANCE PROGGED TO AFFECT THE REGION. MAINTAINED CHANCE POPS AREA WIDE WITH HIGHS IN THE MID 80S. EXPECTING LOW TEMPS THESE DAYS TO REMAIN NEAR SEASONAL AVERAGES. .LONG TERM... OPS MED RANGE MODELS IN FAIR AGREEMENT THIS PERIOD...HOWEVER GFS ENSEMBLES EXHIBIT INCREASED SPREAD DURING THE EARLY PORTION OF NEXT WEEK. STOUT UPPER LOW WILL CONTINUE TO BE PARKED OVER THE GREAT LAKES REGION ON SATURDAY. THIS FEATURE FORCES A TROUGH TO REMAIN OVER THE EASTERN HALF OF THE CONUS DURING THE UPCOMING WEEKEND. A SERIES OF DISTURBANCES WILL ROTATE AROUND THE UPPER LOW...ALLOWING A COLD FRONT TO SAG TO THE SOUTH OF THE CWFA. JUST HOW FAR SOUTH THIS FRONT MOVES IS THE FORECAST CHALLENGE OF THE EXTENDED PERIOD. THE EXACT PLACEMENT OF THIS FEATURE PLAYS A VITAL ROLE REGARDING POP PLACEMENT AND TEMPS FOR THE WEEKEND AND BEYOND. AT THIS POINT HAVE OPTED TO WILL FOLLOW A CONSENSUS OF THE GFS...UKMET AND EURO AND PLACE THE SFC FRONT OVER CENTRAL ALABAMA BY LATE SUNDAY. GUIDANCE SUGGESTS THE BEST RAIN CHANCES WILL BE SATURDAY...AND HAVE INCREASED POPS TO HIGH END CHANCE. THEREAFTER...WITH UNCERTAINTY INCREASING...DECREASED POPS TO LOW END CHANCE FOR SUNDAY. MED RANGE GUIDANCE SLOWLY MOVES THE UPPER LOW OVER THE GREAT LAKES NORTHEASTWARD INTO THE EASTERN PROVINCES OF CANADA MONDAY AND TUESDAY. THE AFOREMENTIONED GFSX ENSEMBLE SPREAD APPEARS THESE DAYS...MAINLY DUE TO DIFFERENCES IN TIMING OF THE UPPER LOW/S EXIT. RISING MID LEVEL HEIGHTS ARE NOTED ON THE 500MB GFSX ANOMALY PLOTS...INDICATING A RETURN OF RIDING ALOFT. THIS RIDGING ALOFT WILL EVENTUALLY RETURN TO SOUTHERLY FLOW...THUS MOVING THE STALLED SFC FRONT FROM CENTRAL ALABAMA NORTHWARD THROUGH THE REGION. AS A RESULT...KEPT CLIMO POPS FOR DIURNALLY FORCED CONVECTION. WITH THE SFC FRONT SAGGING SOUTH THROUGH THE REGION...CLOUDS AND EVENTUAL NORTHEASTERLY SFC FLOW WILL RESULT IN BELOW AVERAGE HIGH TEMPERATURES...RETURNING TO SEASONAL AVERAGES BY TUESDAY. LOWS DURING THE PERIOD SHOULD HOLD CLOSE TO SEASONAL AVERAGES...EXCEPT OVER FAR NORTHERN PORTIONS OF THE CWFA WHERE SFC HIGH PRESSURE MAY NUDGE ENOUGH DRIER AIR TO RESULT IN LOWS APPROACHING THE LOWER 60S ON MONDAY AND TUESDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 70 80 66 88 67 / 80 70 40 20 SHOALS 70 80 66 88 67 / 80 70 30 20 CULLMAN 70 80 68 87 68 / 80 70 40 30 FAYETTEVILLE 70 80 65 87 65 / 70 70 30 20 FT PAYNE 70 80 66 87 67 / 60 70 40 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 99/GAGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 457 PM CDT TUE JUN 22 2004 ALZ001>010-016-TNZ076-096-097-231000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 457 PM CDT TUE JUN 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... A WEAK COLD FRONT WILL REMAIN NEARLY STATIONARY OVER TENNESSEE THROUGH TONIGHT. THIS FRONT WILL SERVE AS A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT...MAINLY THROUGH THIS EVENING. MOST STORMS WILL BE BELOW SEVERE LIMITS...HOWEVER A FEW STORMS MAY APPROACH SEVERE LIMITS WITH WIND GUSTS UP TO 50 MPH. THE MAIN THREAT WITH ANY STORMS WILL BE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ON WEDNESDAY AS THE WEAKENING FRONTAL BOUNDARY LINGERS ACROSS THE AREA. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT WITH ANY STRONGER STORMS THAT DEVELOP ON WEDNESDAY. DRIER CONDITIONS RETURN FOR THURSDAY...BEFORE ANOTHER COLD FRONT BRINGS AN INCREASING CHANCE OF THUNDERSTORMS INTO THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... FORMAL ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. TROUTMAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 510 PM CDT TUE JUN 22 2004 ALZ016-222240- CULLMAN- 510 PM CDT TUE JUN 22 2004 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER SOUTHERN CULLMAN COUNTY... A STRONG THUNDERSTORM...MOVING MOVING SLOWLY EAST OVER SOUTHERN CULLMAN COUNTY...WILL PRODUCE LOCALLY HEAVY RAINFALL OF AROUND ONE INCH...HAIL UP TO HALF AN INCH IN DIAMETER...AND WIND GUSTS OF 40 TO 50 MPH...THROUGH 540 PM. LOCATIONS AFFECTED INCLUDE DODGE CITY...BREMEN...AND POINTS SOUTH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS. SCHAUB
The Northeast Alabama radar (KHTX), 60 km away, was scanning. The volume nearest the first event began at 22:23 UTC.
4 thunderstorm wind. Local standard time, as filed.
A few power lines were blown down due to thunderstorm winds.
A few power lines were blown down about 5 miles southeast of Petersburg Tennessee due to thunderstorm winds.
A few trees were blown down due to thunderstorm winds.
A few power lines were blown down due to thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406198, 5406199, 5406200, 5406201.